Patient: I am 35 years old and in depression for last 5-6 years. Could not sleep for years in that phase. Tried all medication including from AIIMS.Entrepreneur, educated, diabetic ( diagnosed 6 years before now)…. after diabetes diagnosed.. i thought i will die.. and a series of family events on health end . also i was just married in 2007 and there were lot of changes in life.I believe i am afraid of few things.. having some phobia and restlessness. Need help in creating a life plan.
Symptoms: restless ness.. little paranoia
Doctor: Thank you for your question. We are sorry that you have been feeling this way and we will try our level best to assist you in creating a plan to cope with your mental illness. Depression is a very common mental illness affecting almost 350 million people world wide, according to the world health organization.There are several methods of treat depression. Without knowing your exact personal needs, we can only give you some tips as to what may or may not work for you. The onus will be on you to try these techniques in order to treat your illness.There has been overwhelming research that shows the benefit of talk therapy in treating depression. Regular sessions with a therapist can help in bringing into context the changes in your life as well illumining the possible reasons for your depression. We would recommend consulting a therapist who can assist you in this area.Secondly, active healthy living has been shown to decrease stress hormones in the body, which contribute to depressive episodes. Daily exercise, both cardiovascular and weight training can build confidence, increase energy levels, decrease restlessness, and improve sleep. Furthermore, it will help to therapeutically maintain your blood sugar levels associated with your diabetes.Last but not least, depending on the severity of your depression, you may or may not need a course of antidepressant medication. This will require your current condition to be evaluated by your psychiatrist to determine your candidacy for this or not.Thank you for choosing askthedoctor.com